MAUDE Adverse Event Report: A&E MEDICAL CORPORATION THORECON (R) RIGID FIXATION SYSTEM; STERNAL PLATE ASSEMBLY

A&E MEDICAL CORPORATION THORECON (R) RIGID FIXATION SYSTEM; STERNAL PLATE ASSEMBLY
Model Number 94-1200-08
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A&e medical corporation is the legal manufacturer for device 94-1200-08.Rti surgical located at (b)(4) is the contract manufacturer for this device.Upon the request from a&e medical corporation, rti surgical has evaluated the returned device and provided a&e medical corporation with the investigation summary report.[(b)(4)].
 
Event or Problem Description
Needle on a thorecon plate broke off while being passed around the sternum.No broken fragments were reported.A surgical delay of approximately (3) minutes was incurred.A double suture wire was used in lieu of the plate system.There was no injury to patient.

Brand Name
THORECON (R) RIGID FIXATION SYSTEM
Common Device Name
STERNAL PLATE ASSEMBLY
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury rd.
farmingdale NJ 07727
MDR Report Key8495096
Report Number2242056-2019-00001
Device Sequence Number1871526
Product Code JDQ
UDI-Device Identifier10841291105633
UDI-Public10841291105633
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K181607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2020
Device Model Number94-1200-08
Device Catalogue Number94-1200-08
Device Lot Number323481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;